MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-32E
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported that the when the trident liner was opened in the case, there was black debris, which looked like gravel, visible under the poly layer.Another device was on hand to complete the case.
 
Additional Manufacturer Narrative
An event regarding foreign matter within the packaging involving a trident liner was reported.The event was confirmed.Method & results: device evaluation and results: a visual inspection of the packaging identified a foreign material within the inner blister.Characteristics of foreign material using stereo microscopy and infrared spectroscopy confirmed the foreign material as entangles cotton fibres.Medical records received and evaluation: not performed as no adverse consequences to the patient were noted.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusions: an nc has been raised to investigate the event.The affected unit has been returned to the manufacturing facility in tullagreen cork for investigation.Outer blister was removed from the carton.Outer blister had not been opened.A continuous seal between tyvek and outer blister was present.Foreign material was visible on inner blister.Upon opening outer blister, it was confirmed foreign material was within the inner blister.Inner blister seal was intact.Foreign material was classified as ¿loose foreign material, comprising of fibres, not consistent with packaging material.Dhr was reviewed.There were no non-conformances or rework identified relating to this product.Samples of the foreign material were sent for chemical analysis to understand the origins of the foreign material.Upon completion of analysis, it was detected that the foreign material was cotton in composition.A review of packaging components within the cleanroom environment was carried out and no components were found to be composed of cotton material.It is probable that this foreign material was introduced as a result of poor gowning techniques.A dda was completed with all cleanroom personnel to raise awareness of the complaint and to highlight the importance of correct gowning.There have been no further complaints associated with this lot.This is considered an isolated event.Based on the above no further containment is necessary.
 
Event or Problem Description

Brand Name
TRIDENT 10° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6618664
Report Number0002249697-2017-01791
Device Sequence Number11033446
Product Code LPH
UDI-Device Identifier07613327039856
UDI-Public(01)07613327039856(11)170309(17)220309(10)59036601
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2022
Device Model Number623-10-32E
Device Catalogue Number623-10-32E
Device Lot Number59036601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Initial Date Received by Manufacturer 05/11/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date06/07/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;